Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2019, 4:15 PM MDT for Tooele County, Utah County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2019, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 13, 2019, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 100 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127
WUUS55 KSLC 132215
SVRSLC
UTC045-049-132300-
/O.NEW.KSLC.SV.W.0028.190613T2215Z-190613T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
415 PM MDT THU JUN 13 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
West central Utah County in northern Utah...
East central Tooele County in northern Utah...
* Until 500 PM MDT
* At 415 PM MDT, a severe thunderstorm was located 12 miles southwest
of Cedar Fort, or 24 miles south of Tooele, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lehi, Eagle Mountain, Cedar Fort, Ophir, Saratoga Springs and
Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
4044 11211 4045 11205 4042 11199 4042 11195
4039 11186 4006 11208 4015 11237
TIME...MOT...LOC 2215Z 214DEG 12KT 4018 11223
HAIL...1.00IN
WIND...60MPH
$$
Bonnette3 follow-up statements
933
WWUS55 KSLC 132227
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
427 PM MDT THU JUN 13 2019
UTC045-049-132300-
/O.CON.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
427 PM MDT THU JUN 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL UTAH AND EAST CENTRAL TOOELE COUNTIES...
At 427 PM MDT, a severe thunderstorm was located 8 miles southwest of
Cedar Fort, or 22 miles south of Tooele, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lehi, Eagle Mountain, Cedar Fort, Ophir, Saratoga Springs and
Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
4044 11211 4045 11205 4042 11199 4042 11195
4039 11186 4013 11213 4019 11231
TIME...MOT...LOC 2227Z 213DEG 13KT 4023 11219
HAIL...1.25IN
WIND...60MPH
$$
Bonnette174
WWUS55 KSLC 132244
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
444 PM MDT THU JUN 13 2019
UTC045-049-132300-
/O.CON.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
444 PM MDT THU JUN 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL UTAH AND EAST CENTRAL TOOELE COUNTIES...
At 443 PM MDT, a severe thunderstorm was located near Cedar Fort, or
19 miles southeast of Tooele, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lehi, Eagle Mountain, Cedar Fort, Saratoga Springs and Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
4044 11211 4045 11205 4042 11199 4042 11195
4039 11186 4018 11209 4024 11225
TIME...MOT...LOC 2243Z 214DEG 12KT 4028 11215
HAIL...0.75IN
WIND...60MPH
$$
Bonnette968
WWUS55 KSLC 132258
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
458 PM MDT THU JUN 13 2019
UTC045-049-132307-
/O.EXP.KSLC.SV.W.0028.000000T0000Z-190613T2300Z/
Utah UT-Tooele UT-
458 PM MDT THU JUN 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UTAH AND EAST
CENTRAL TOOELE COUNTIES WILL EXPIRE AT 500 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4051 11222 4050 11218 4046 11217 4047 11213
4044 11211 4045 11205 4042 11199 4042 11195
4039 11186 4018 11209 4024 11225
TIME...MOT...LOC 2257Z 214DEG 12KT 4031 11212
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:58 AM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 9:58 AM MDT, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 958 AM MDT Thu Jun 13 2019 .SYNOPSIS... A weak upper level disturbance will cross the Great Basin today into Friday. A weak ridge is expected for Saturday followed by another disturbance on Sunday. && .DISCUSSION...An area of 300mb wind divergence in combination with an increase of moisture at mid levels has produce instability over northwest Utah this morning. This area should expand eastward this afternoon as the trough over northern Nevada moves east. Have increased PoPs across the north this morning but decreased them over the Uinta Basin as dynamics remain far removed from there. The dry low levels will combine with the added dynamics of the trough moving into western Utah this afternoon and early evening to give a threat of severe thunderstorms over mainly the west deserts from about Juab county northward late this afternoon and from the southern to northern Wasatch Front early this evening. Strong erratic winds will be the main threat. The HREF ensemble shows an organized area of high radar reflectivity forecast from near Wendover northward at 22Z moving east to the Wasatch Front by 01Z and the western Uintas and southwest Wyoming by 03-04Z. Updated the forecast over southern Utah for more sun this morning but as the trough from Nevada moves into Utah later today the cloud cover will increase as well as the threat of showers and thunderstorms. && .AVIATION...An area of high-based showers will remain north of the terminal area through the balance of the morning. Similar high-based showers will develop again during the afternoon, with a chance of thunderstorms in vicinity of the terminal in the 23Z to 04Z window. Prevailing winds will remain light from the southeast through around 18Z, then switch to the northwest. A 40 percent chance of gusty and erratic winds at the terminal will exist with some of the high-based showers and storms beginning around late afternoon and continuing through mid-evening. && .FIRE WEATHER...A weak trough will cross the region today through Friday. Southwest winds will increase today ahead of the trough, especially over southern and western portions. Scattered showers and thunderstorms have developed over the northwest portion of Utah (zone 478) and will continue to develop this afternoon, mainly over the higher terrain, then move off across the lower elevations through this evening. Any showers and thunderstorms will be particularly capable of producing erratic strong gusty winds today, especially across the west dessert where gusts may be severe. Winds will shift to the northwest in the northern zones later today and across the remainder of the region by Friday. A weak ridge will be over the area Saturday but enough moisture may linger for isolate thunderstorms over mainly the high terrain. Afternoon min RH values will be a bit higher Friday and Saturday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Friday morning for UTZ003. WY...None. && PUBLIC...Struthwolf AVIATION...Conger FIRE WEATHER...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 9:31 PM MDT, 18 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 931 PM MDT Wed Jun 12 2019 UTZ001>016-019>021-517-518-WYZ021-131300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 931 PM MDT Wed Jun 12 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. The Duchesne River between Hanna and Myton is expected to exceed flood stage beginning Thursday and remain above flood stage through at least the early part of next week. Little Cottonwood Creek is forecast to be near flood stage by Thursday afternoon. Exercise caution near waterways, and keep a close eye on children and pets. A few strong thunderstorms will be possible across northern Utah Thursday afternoon. These thunderstorms will have the potential for strong gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 13, 3:10 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
310 PM MDT THU JUN 13 2019
UTZ005-132200-
Great Salt Lake Desert and Mountains UT-
310 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX ELDER COUNTY
UNTIL 400 PM MDT...
At 309 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 21 miles west of Park Valley and a cluster of
strong thunderstorms over the Raft River Mountains...moving east at
25 mph.
Nickel size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Park Valley, Lynn, Curlew Junction, Rosette, Yost and Standrod.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4184 11295 4169 11348 4167 11384 4184 11382
4199 11367 4200 11296
TIME...MOT...LOC 2109Z 253DEG 21KT 4175 11374
BonnetteSpecial weather statement, Jun 13, 3:13 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 313 PM MDT THU JUN 13 2019 UTZ013-517-518-132145- Southern Utah Mountains UT-San Rafael Swell UT- Central and Southwest Mountains UT- 313 PM MDT THU JUN 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAYNE... SOUTHWESTERN EMERY AND SOUTHEASTERN SEVIER COUNTIES UNTIL 345 PM MDT... At 312 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 15 miles northeast of Bicknell, or 20 miles northwest of Capitol Reef National Park...moving northeast at 10 mph. Wind gusts of 40 to 55 mph will be possible. This storm will remain over mainly rural areas of north central Wayne...southwestern Emery and southeastern Sevier Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3841 11136 3856 11153 3879 11124 3854 11100 TIME...MOT...LOC 2112Z 241DEG 10KT 3853 11138 Bonnette
Special weather statement, Jun 13, 3:29 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 329 PM MDT THU JUN 13 2019 UTZ005-015-132215- Great Salt Lake Desert and Mountains UT-West Central Utah UT- 329 PM MDT THU JUN 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUAB AND SOUTHWESTERN TOOELE COUNTIES UNTIL 415 PM MDT... At 329 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 13 miles southeast of Ibapah, or 45 miles east of Lages Junction...moving northeast at 15 mph. Wind gusts to 55 mph will be possible. Locations impacted include... Ibapah, Callao and the Dugway Proving Grounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4013 11405 4037 11346 3986 11342 3970 11405 TIME...MOT...LOC 2129Z 244DEG 15KT 3991 11377 Bonnette
Special weather statement, Jun 13, 3:37 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 337 PM MDT THU JUN 13 2019 UTZ012-013-517-132230- San Rafael Swell UT-Central and Southwest Mountains UT- Castle Country UT- 337 PM MDT THU JUN 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMERY AND EASTERN SEVIER COUNTIES UNTIL 430 PM MDT... At 336 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 24 miles northeast of Loa, or 30 miles north of Capitol Reef National Park...moving northeast at 15 mph. Wind gusts of 55 mph will be possible. Locations impacted include... Interstate 70 within the San Rafael Swell, Emery, Moore and Fremont Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3858 11156 3898 11152 3909 11039 3865 11040 TIME...MOT...LOC 2136Z 244DEG 15KT 3869 11137 Bonnette
Special weather statement, Jun 13, 3:42 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
342 PM MDT THU JUN 13 2019
UTZ001-007-132215-
Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT-
342 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND
NORTHWESTERN RICH COUNTIES UNTIL 415 PM MDT...
At 341 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Lewiston, or 7 miles south of Preston...
moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Lewiston, Garden City, Trenton, Garden, Richmond, Amalga, Cornish and
Beaver Mtn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4188 11140 4187 11195 4200 11202 4200 11144
4199 11143
TIME...MOT...LOC 2141Z 244DEG 15KT 4199 11191
BonnetteSpecial weather statement, Jun 13, 3:53 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
353 PM MDT THU JUN 13 2019
UTZ003-004-132245-
Southern Wasatch Front UT-Salt Lake and Tooele Valleys UT-
353 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UTAH AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 445 PM MDT...
At 353 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 12 miles east of Vernon, or 26 miles west of
Payson...moving northeast at 15 mph.
Penny size hail and wind gusts to 55 mph will be possible.
Locations impacted include...
Eagle Mountain, Vernon, Fairfield, Faust and Lofgreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4027 11219 4036 11196 4009 11185 4003 11217
4007 11217 4007 11220 4002 11226 4000 11232
4002 11236 4006 11238 4001 11242 4001 11246
4017 11250
TIME...MOT...LOC 2153Z 246DEG 15KT 4011 11222
BonnetteThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:03 PM MDT | Special Weather Statement | SLC | Duchesne | 27 min |
| Jun 13, 1:12 PM MDT | Special Weather Statement | SLC | Summit | 48 min |
| Jun 13, 1:38 PM MDT | Special Weather Statement | SLC | Duchesne | 37 min |
| Jun 13, 2:15 PM MDT | Special Weather Statement | SLC | Emery | 45 min |
| Jun 13, 2:23 PM MDT | Special Weather Statement | SLC | Duchesne | 52 min |
| Jun 13, 2:35 PM MDT | Special Weather Statement | SLC | 40 min | |
| Jun 13, 3:05 PM MDT | Special Weather Statement | SLC | Utah | 40 min |
| Jun 13, 3:10 PM MDT | Special Weather Statement | SLC | Box Elder | 50 min |
| Jun 13, 3:13 PM MDT | Special Weather Statement | SLC | Wayne | 32 min |
| Jun 13, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 44 min |
| Jun 13, 3:29 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jun 13, 3:37 PM MDT | Special Weather Statement | SLC | Emery | 53 min |
| Jun 13, 3:42 PM MDT | Special Weather Statement | SLC | Cache | 33 min |
| Jun 13, 3:53 PM MDT | Special Weather Statement | SLC | Utah | 52 min |
| Jun 13, 4:04 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 41 min |
| Jun 13, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Rich | 34 min |
| Jun 13, 4:21 PM MDT | Special Weather Statement | SLC | 54 min | |
| Jun 13, 4:33 PM MDT | Special Weather Statement | SLC | Juab | 42 min |
| Jun 13, 4:40 PM MDT | Special Weather Statement | SLC | Tooele | 35 min |
| Jun 13, 4:46 PM MDT | Special Weather Statement | SLC | Duchesne | 44 min |
| Jun 13, 4:56 PM MDT | Special Weather Statement | SLC | Salt Lake | 49 min |
| Jun 13, 5:11 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 64 min |
| Jun 13, 5:26 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 49 min |
| Jun 13, 5:28 PM MDT | Special Weather Statement | SLC | Sanpete | 47 min |
| Jun 13, 5:37 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jun 13, 5:58 PM MDT | Special Weather Statement | SLC | Sanpete, Utah | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.